MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-7-30-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition- the axium device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.No other accessories were returned.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There were no evidence of detachment attempts at these locations using an instant detacher or by manual method.The axium pusher was found bent at ~66.2cm from the proximal end (figure g).The coin was still against the lumen stop; the shield coil was found undamaged; and the implant coil was still attached to the pusher (figure h).The axium implant coil was found stretched and damaged with the polypropylene filament unbroken (figure i).Testing/analysis ¿ an in-house instant detacher was used for detachment testing.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap, which is normal.The implant coil was successfully detached on the first attempt without any difficulty (figure j).Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed and the cause could not be determined.The failure could not be replicated as the device detached with no issues on the first attempt using an in-house instant detacher.The instant detacher used in the event was not returned for analysis.Therefore, any contribution of the instant detacher towards the non-detachment and conformance to specification could not be assessed.The pusher was found bent and the implant coil was found damaged/stretched; however, these damages did not contribute towards the reported failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an intracranial aneurysm embolization procedure, the tip end of the echelon 10 45° pre-shaped microcatheter was found to be damaged after shaping.The procedure involved accessing the femoral artery to treat an unruptured, saccular aneurysm located in the ophthalmic artery with normal vessel tortuosity and blood flow.The maximum diameter of the aneurysm was 7 x 8 mm and the neck diameter was 5 mm.The damaged microcatheter was replaced with another microcatheter.Subsequently, a detachable spring coil qc-7-30-3d was selected to form a hoop, but it could not be detached despite multiple attempts.The coil was withdrawn, and another spring coil was used, allowing the operation to be successfully completed.The product was replaced by another medtronic product.The catheter was flushed as indicated in the instructions for use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id 145-5091-150 (lot: 0229107611); product type: ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the catheter was positioned 2-3 cm from the heat source during shaping.The catheter was shaped with the heat source foe 5 seconds.There were 0 attempts made to detach the coil using the instant detacher.There were 2 attempts were made to detach the coil using the manual method.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21078591
Report Number9617601-2025-00026
Device Sequence Number18239117
Product Code KRD
UDI-Device Identifier00847536037878
UDI-Public00847536037878
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-7-30-3D
Device Catalogue NumberQC-7-30-3D
Device Lot Number228436960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer01/10/2025
02/28/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/31/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown